Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 40, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 6, 2011, 8:12 AM CDT for Waushara County, Wisconsin. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2011, 8:12 AM CDT (13:12 UTC)
- Expired
- Jun 6, 2011, 9:15 AM CDT
- In force
- 63 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Waushara County, WI
The radar
The Green Bay radar (KGRB), 107 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 7:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1658 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
286 WUUS53 KGRB 061312 SVRGRB WIC137-061415- /O.NEW.KGRB.SV.W.0040.110606T1312Z-110606T1415Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 812 AM CDT MON JUN 6 2011 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAUSHARA COUNTY IN CENTRAL WISCONSIN... * UNTIL 915 AM CDT * AT 812 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES WEST OF PLAINFIELD...OR 17 MILES NORTHEAST OF FRIENDSHIP...AND MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... WAUTOMA...PLAINFIELD...REDGRANITE...HANCOCK...COLOMA...RICHFORD... WILD ROSE AND MOUNT MORRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 4398 8960 4424 8961 4424 8889 4398 8889 TIME...MOT...LOC 1312Z 297DEG 20KT 4418 8961 WIND...HAIL <50MPH 1.00IN $$ TDH
2 follow-up statements
187 WWUS53 KGRB 061333 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 833 AM CDT MON JUN 6 2011 WIC137-061415- /O.CON.KGRB.SV.W.0040.000000T0000Z-110606T1415Z/ WAUSHARA WI- 833 AM CDT MON JUN 6 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAUSHARA COUNTY UNTIL 915 AM CDT... AT 830 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF WAUTOMA...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... WAUTOMA...REDGRANITE...WILD ROSE...SILVER LAKE...MOUNT MORRIS... SAXEVILLE...SPRING LAKE AND PINE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL. IF INDOORS...STAY AWAY FROM WINDOWS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING. && LAT...LON 4398 8960 4424 8961 4424 8889 4398 8889 TIME...MOT...LOC 1333Z 288DEG 26KT 4409 8938 WIND...HAIL <50MPH 1.50IN $$ TDH
383 WWUS53 KGRB 061417 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 917 AM CDT MON JUN 6 2011 WIC137-061424- /O.EXP.KGRB.SV.W.0040.000000T0000Z-110606T1415Z/ WAUSHARA WI- 917 AM CDT MON JUN 6 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WAUSHARA COUNTY WILL EXPIRE AT 915 AM CDT... THE STORM WHICH PROMPTED THE WARNING IS MOVING SOUTHEAST INTO GREEN LAKE COUNTY. PENNY SIZE HAIL WILL STILL BE POSSIBLE OVER FAR SOUTHEAST WAUSHARA COUNTY THROUGH 930 AM. LAT...LON 4398 8940 4424 8940 4424 8889 4398 8889 TIME...MOT...LOC 1414Z 288DEG 26KT 4399 8905 $$ TDH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:01 AM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jun 6, 4:01 AM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 401 AM CDT MON JUN 6 2011 .SHORT TERM...TODAY THROUGH TUESDAY...PCPN TRENDS...THE THREAT OF SVR TSTMS...AND VERY WARM TEMPERATURES ARE THE MAIN FCST CONCERNS. SCT TSTMS WERE ONGOING ACROSS PARTS OF WC/SW WI EARLY THIS MORNING... AND WERE HEADED TOWARD CENTRAL WI. THESE STORMS WERE DEVELOPING IN ASSOCIATION WITH 850 MB WAA/MOISTURE CONVERGENCE ON THE LEADING EDGE OF A VERY MOIST AND UNSTABLE AIR MASS. THE ECMWF HAD THE BEST HANDLE ON PCPN TRENDS EARLY THIS MORNING...SO LEANED ON IT HEAVILY FOR THE SHORT-TERM POPS. IN GENERAL...EXPECT SCT TSTMS...SOME POSSIBLY WITH SMALL HAIL...TO SPREAD ENE ACROSS MOST OF GRB CWA THIS MORNING...THEN PULL OUT OF NE WI DURING THE EARLY AFTERNOON. EXPECT A LULL IN THE PCPN LATER IN THE AFTERNOON AND EVENING... AS NO OBVIOUS TRIGGER IS EVIDENT...H8 WINDS ARE EXPECTED TO VEER WEST AND DECREASE...AND H7 TEMPS WARM TO +10 TO +11. NOT BRAVE ENOUGH TO GO WITH A COMPLETELY DRY FCST...AS CAPES ARE EXPECTED TO BE AOA 3000 J/KG IN CNTRL WI LATE IN THE AFTERNOON...SO WILL KEEP A SLIGHT CHC OF TSTMS IN THE FCST. H8 FLOW WILL BUCKLE BACK AROUND TO THE SW OVER OUR NW COUNTIES LATE TONIGHT...SO BUMPED POPS BACK TO CHC THERE LATE. USED A BLEND OF THE BETTER PERFORMING GUIDANCE SETS FOR TEMPERATURES...WITH HIGHS WARMING WELL INTO THE 80S TODAY AND ONLY DROPPING INTO THE 60S TONIGHT. ON TUESDAY...THE WARM FRONT IS EXPECTED TO MAKE A PUSH TO THE NORTH...WITH PCPN CHCS FOCUSED ALONG AND NORTH OF THE BOUNDARY. THE WARM SECTOR WILL LIKELY BE HOT...MUGGY...VERY UNSTABLE AND CAPPED. USED A BLEND OF MAV AND CONSMOS GUIDANCE...WHICH SUPPORT HIGHS IN THE UPPER 80S TO MID 90S. HEAT INDICES WILL LIKELY REACH THE MID TO UPPER 90S IN PARTS OF C/EC WI. .LONG TERM...TUESDAY NIGHT THROUGH FRIDAY NIGHT. SUBTROPICAL RIDGING WILL REMAIN FIRMLY ENTRENCHED OVER THE SE CONUS OVER THE PERIOD. BY TUESDAY NIGHT...WILL START TO SEE HEIGHT FALLS OCCURRING OVER THE WESTERN GREAT LAKES WHEN SHORTWAVE TROUGHING TRIES TO RIDE OVER-TOP THE RIDGE. LIKE LAST NIGHT...THE 18Z GFS TRAILS THE SURFACE LOW A LITTLE LONGER ACROSS THE AREA THAN THE ECMWF AND GEM. WILL USE MUCH OF THE ECMWF FOR THIS FORECAST. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...SHORTWAVE TROUGH WILL MOVE OVER THE NORTHERN PLAINS AND PUSH A SURFACE LOW INTO NORTHERN MINNESOTA BY 12Z WED. AHEAD OF THE SURFACE LOW...WILL SEE A POTENT LLJ DEVELOP OVER THE NORTHERN MISSISSIPPI VALLEY WITH A NOSE POINTED TOWARDS LAKE SUPERIOR. AS A RESULT...EXPECT POTENTIALLY BEEFY CONVECTION GENERATED NORTH OF THE FORECAST AREA AT LEAST FOR THE EVENING. DURING THE OVERNIGHT HOURS...THE ELEVATED INSTABILITY AXIS WILL SHIFT ACROSS NORTH-CENTRAL AND INTO NORTHEAST WISCONSIN. SHOULD SEE ELEVATED CAPES AROUND 1000 J/KG ARRIVE...THOUGH WITH CINS OF AROUND 30 J/KG. FORCING WILL REMAIN TO THE NORTH AND ALSO TO THE WEST OF THE AREA...SO CONFIDENCE IS RATHER LOW IN TERMS OF PRECIP CHANCES. WILL KEEP SMALL CHANCES OVER THE NORTHWEST FORECAST AREA. SHOULD BE A HOT AND MUGGY NIGHT REGARDLESS. SOME MODELS HINT AT ELEVATED CONVECTION DIVING SOUTH OVER NORTHERN LAKE MICHIGAN WEDNESDAY MORNING...WHICH WOULD BE WHATEVER IS LEFT FROM CONVECTION FROM OVER LAKE SUPERIOR. SHORTWAVE TROUGH WILL THEN MOVE INTO THE WESTERN GREAT LAKES ON WEDNESDAY AND PUSH A COLD FRONT ACROSS THE AREA DURING THE AFTERNOON. AHEAD OF THE FRONT...NAM SOUNDINGS INDICATE ML CAPES GREATER THAN 2500 J/KG AND NO CIN OVER CENTRAL AND NORTHEAST WISCONSIN. ALTHOUGH THE STRONGEST WIND FIELDS AND UPPER LEVEL SUPPORT WILL RESIDE BEHIND THE BOUNDARY...SHOULD STILL SEE ENOUGH 0-6KM BULK SHEAR OF 35KTS FOR POTENTIALLY SEVERE STORMS. WILL HIGHLIGHT WEDNESDAY AFTERNOON AND EVENING IN THE HWO. THE FRONT WILL CLEAR THE AREA DURING THE EVENING...AND A COOLER/LESS HUMID AIRMASS WILL MOVE IN FOR THE OVERNIGHT HOURS. THURSDAY AND FRIDAY...THE COLD FRONT FROM THE NIGHT BEFORE WILL EVENTUALLY SETTLE OVER THE SOUTHERN GREAT LAKES TO NORTHERN OHIO VALLEY WHILE CANADIAN HIGH PRESSURE BUILDS INTO THE REGION FOR THE END OF THE WORK WEEK. AFTER A FEW VERY WARM AND HUMID DAYS...WILL SEE A COOLER AND DRY AIRMASS RETURN. IF THE ECMWF 925MB TEMPERATURES ARE REASONABLE...MAY BE TOUGH TO HIT THE 70 DEGREE MARK OVER MUCH OF THE AREA EACH DAY. && .AVIATION...A WARM FRONT WILL BRING A CHANCE OF SHOWERS AND TSTMS TO THE REGION...ESPECIALLY THIS MORNING AND EARLY AFTERNOON. ISOLD MVFR CONDITIONS AND SOME SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS. PATCHY FOG IS EXPECTED TO DEVELOP TONIGHT AS LOW-LEVEL MOISTURE INCREASES AND WINDS BECOME LIGHT AND VARIABLE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TSK/MPC
Hazardous weather outlook, Jun 6, 7:25 AM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 725 AM CDT MON JUN 6 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071230- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 725 AM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OVERSPREAD MUCH OF CENTRAL AND EAST CENTRAL WISCONSIN THIS MORNING...THEN PULL OUT OF THE REGION BY MIDDAY. SOME OF THE STRONGER STORMS MAY PRODUCE HAIL LARGER THAN 1 INCH IN DIAMETER. OTHER ISOLATED STRONG STORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY THROUGH WEDNESDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY AFTERNOON AND EVENING AS A COLD FRONT SLIDES ACROSS THE STATE. DAMAGING WINDS AND LARGE HAIL SHOULD BE THE PRIMARY THREATS. HOT AND HUMID WEATHER IS ALSO EXPECTED ON TUESDAY AND WEDNESDAY... WITH HEAT INDICES RISING INTO THE MID TO UPPER 90S IN PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUP ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT...BUT SPOTTERS ARE STILL URGED TO RELAY ANY REPORTS OF HAIL TO THE NATIONAL WEATHER SERVICE. LMZ521-522-541>543-071230- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 725 AM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT AREAS MAINLY SOUTH OF STURGEON BAY THROUGH MIDDAY. A FEW OF THE STRONGER STORMS MAY PRODUCE HAIL LARGER THAN 1 INCH IN DIAMETER. OTHER ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. MARINE FOG IS EXPECTED TO DEVELOP TONIGHT...AND MAY BECOME DENSE IN SOME AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY THROUGH WEDNESDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE AREA. STRONG WINDS AND LARGE HAIL SHOULD BE THE PRIMARY THREATS. DENSE MARINE FOG IS ALSO EXPECTED THROUGH WEDNESDAY NIGHT. TSK
In the hours before
Special weather statement, Jun 6, 6:26 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 626 AM CDT MON JUN 6 2011 WIZ035-036-045-061230- PORTAGE-WAUSHARA-WOOD- 626 AM CDT MON JUN 6 2011 ...SPECIAL WEATHER STATEMENT... AT 623 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF BABCOCK...MOVING EAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING... AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BABCOCK BY 635 AM CDT... PLAINFIELD BY 720 AM CDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KIECKBUSCH
Special weather statement, Jun 6, 8:07 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 807 AM CDT MON JUN 6 2011 WIZ035-036-045-061400- PORTAGE-WAUSHARA-WOOD- 807 AM CDT MON JUN 6 2011 ...STRONG THUNDERSTORM MOVING INTO WAUSHARA COUNTY... AT 806 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES NORTHWEST OF WAUTOMA...MOVING EAST AT 25 MPH. UP TO NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... PLAINFIELD BY 825 AM CDT... WAUTOMA BY 855 AM CDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. TDH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:24 AM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 35 min |
| Jun 6, 9:38 AM CDT | Severe Thunderstorm Warning | GRB | Marathon | 67 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.